Hi, You do not mention what operation your partner has undergone but I assume that as he is in ICU it must be major surgery. Although you say he is in good health, you also say he is obese. The drugs used for sedation will take longer to be excreted from the body in an obese patient. This will be a cause for him to take a few days to wake up. Regards, Dr K A Pottinger, MBChB FRCA
welcome to healthcare magic forum..
I am sorry about your partner.. Can you tell me more about your partner?What is he suffering from and why was he operated? based on these we would be able to guide you more..
Hope this helps.,
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I am searching the web for answers tonight. My dad suffered a . They intubated him that night. It has been 7 days now, blood sugar and blood pressure are stabilized. He had sepsis but kidney function restarted and now they say no dialysis is --- immediate. He has a blockage and needs to be transported for heart CAT, but they cannot do this until he is off life support. They started weaning him 2 days ago, but he isn t doing much except rolling his eyes into back of his head, making facial expressions and lifting his arm into the air. I am assuming this still means brain function? There are like 5 different doctors. I get it, it s REALLY bad. What long term effects might everything cause? Or no way to tell until he wakes up? If he is not able to breathe on his own, thy leave him intubated and then what? He gets transferred to a life support place??? How long does someone stay in ICU like this? Will he be asleep for the heart CAT and stint if he makes it that far? what other testing might be done after/if he awakes? He has a 50/50 chance of living.
My mother has recently been hospitalized with severe pneumonia, either viral or bacterial (they aren t quite sure yet), which has spread from both of her lungs into her bloodstream. She has since been moved to the ICU and is now on life support for both her heart and lungs. As for prior health problems, my mother has also been a smoker for about 45 years and regularly uses Ventilin for sudden shortness of breath. At the moment they say that her condition could either improve or significantly worsen within the next several days, but I will have no peace of mind until I know with some certainty what will happen to her. Could someone provide me with a second opinion, or else any other way that I could somehow obtain a better picture of her health?
My 58 year old father had a seizure and is in ICU in a medically induced coma. He is on a ventilator and getting a tracheostomy monday morning. HE has been sedated and on ventilator and feeding tube for 9 days now. The dr mentioned they may put him in a rehab facility after he leaves the ICU. Is that normal protocol? Please help me.
My 73 y.o. mother had a hernia repair yesterday (under general anesthesia) is now on 5mg Lortab 1-2 tabs q 6 h... we just got her some phenergan for her nausea. She couldn't sleep last night d/t "heart beating in her teeth & loud in her ears" . Her blood pressure was normal upon release from procedure... & is on BP medication. Is this "normal" ?
Hi. I received general anesthesia for a minor surgical procedure eight days ago. I've noticed that my urine has a strong odor to it--it was particularly powerful the same day of my surgery but it is still lingering. Is it likely that I am smelling the anesthesia being voided from my system? I have no other symptoms and feel fine. Thanks in advance for your help!
I have a close friend that was in a serious auto accident ... brain buise is what they have told us. He has been sedated with propofol now on fentanyl . Seems extremely aggitated and much anxiety. when they lighten his meds to try to wake him up a little/ Does this sound correct. He is in ICU but was wondering if someone read to him or played soft music it would have a calming effect.
My brother,s heart stopped for 15 mins while under high bp and afib. Now he is under heavy sedation and bp is normal. Could he have had a brain damage. Yesterday his body kept shaking twitching and now is better but he is also sedated. He started a fever today. Is this life threating
i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...
hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an enlarged heart also will they send me to a cardologist before surgery how long does it take to get an...